Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Is it safe to give omnacortil tablet to a child with croup?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
Can i give a Tab. Omnacortil (Prednisolone) for a child with croup (Has harsh sound, become more rominent when crying ). Her weight is 10 kg. So that she may get some releif. i doubts it is Croup?
Posted Sun, 27 Jan 2013 in Child Health
Answered by Dr. Hema Yadav 4 hours later
Thanks for posting your query.
Omnacortil is a steroid which is to be strictly taken on prescription of a doctor .
It can have many sideffects especially in children.
Considering your child has been prescribed antibiotics I assume she has a lower cough has worsened then kindly get her reevaluated do that her doctor might start necessary antitussives or cough expectorants and if required nebulisation with bronchodilator .
Many a times steroids can suppress the symptoms temporarily but might flare up or worsen an underlying bacterial infection.
Hence it would not be advisable to self Medicare.
Try to give her steam inhalations thrice daily and a zinc supplement ( 20 mg daily of zinconia etc) for faster recovery.
Hope I have answered your query.
I'll be available for any follow up queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor